So I'm a 25 yr old healthy male that is going through and extremely difficult time. Doctor to me to apply lotrisone on to gential areas penis/testicles and I've been having a extreme burning and irritation. The burning has not subsided in 3 weeks and I'm starting to get mentally drained and depressed. All sti are negative and I have major skin atrophy. Idk why doctors prescribe this stuff with this amount of side affects. I've tried everything to leaving it alone putting coconut oil, cold baths, natural sun light, to even putting cucumber on it to help with the irritation (lol surprisingly does help a bit) I just don't know what to do anymore. I can deal with the skin atrophy on the count I have a beautiful fiancé and she loves me for me but the burning and Irritation is something I can't deal with! Please if anyone has any info for me it would be greatly appreciated. I see many people on this forum that went through the same issue as me and say after months they still have the same symptoms. That was years ago tho and I personally messaged all of them and no response. I try to be very healthy, eat right take vitamins excerise the whole 9 yards but since this started happening to me it's changing me as a person bc I'm always depressed. I have been using this cream on and off for years due to fungal infection but only 2-3 days at a time and symptoms would clear up.this time I had a little redness on the head of my penis so I put on the cream like any other time but got a extreme burning sensation. Stopped the cream but the burning didn't stop :( I thought this was miracle cream but this is a cream from hell!!! Went back to another doctor and he said looked like a fungal infection keep putting the lotrisone on it!! I looked at him like a mad man and I left its a shame doctors just prescribed mess for people just like that and don't care about the outcome. So please if anyone has any experience insight or just kind words I would appreciate it bc this has been a very very difficult time for me. Thank you and god bless
Betamethasone (the steroid in Lotrisone) is a class 2 steroid, it's very strong! Both the penis and scrotum skin have a very high absorption rate and you are more likely to experience the side effects of lotrisone in those areas (which are:itching, skin irritation, dry skin, changes in skin color, increased acne, burning/tingling/stinging skin, or scarring or thinning of the skin.)
I apply to the weakest steriod cream i can find (hydrocortisone 1% - class 7) to my scrotal dermatitis and i get enough relief from it. Hydrocortisone will make the skin drier so between uses i apply a good moisturizer for sensitive skin, Lotrisone will probably dry the skin too making the symptoms worse.
Lotrisone is Betamethasone + Clotrimazole and combination creams are not recommended for treatment of fungal infections.
"Although FDA approved, clotrimazole-betamethasone combination cream is not the preferred treatment for dermatophyte infections due to increased side effects from the topical glucocorticoid."
"Combination creams are best avoided in order to improve treatment outcome, reduce the possibility of skin atrophy associated with prolonged topical glucocorticoid use, and to limit the cost of treatment"
Personally, i would use Clotrimazole only (i have done in the past, and if you need a steriod to "calm down" the skin, start with something weak like Hydrocortisone, the stronger the steroid, the worse the side effects will be, and in those sensitive areas you might get more side effects than benefits from steroids.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.